MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION INSTRUMENT; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION INSTRUMENT; INSTRUMENT, STEREOTAXIC
Model Number 960-556
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr for the other probe in this event was filed under regulatory report number 1723170-2019-05827.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a cranial resection procedure.It was reported two damaged passive planar blunt instruments.This was found during a case when the site was attempting to register.On both instruments, the top prong was bent so you had to remove a sphere to navigate.It was noted the damage was visible.This issue was discovered intraoperatively and caused a 10-minute surgical delay.There was no reported impact on patient outcome.Additional information was received stating both probes were able to be verified with intermittent tracking.

Brand Name
STEALTHSTATION INSTRUMENT
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9396598
Report Number1723170-2019-05829
Device Sequence Number2648452
Product Code HAW
UDI-Device Identifier00673978090122
UDI-Public00673978090122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number160511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight68